Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 6, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Feb 28, 2011, 8:27 AM EST for 11 counties in West Virginia. It was in force for 48 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 8:27 AM EST (13:27 UTC)
- Expired
- Feb 28, 2011, 9:15 AM EST
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Clay County, WV, Fayette County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Nicholas County, WV, Putnam County, WV, Raleigh County, WV, Roane County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 59 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 8:30 AM EST | TSTM WND DMG | 5 Sw Charleston, WV | ROOF PARTLY BLOWN OFF |
| Feb 28, 8:35 AM EST | TSTM WND DMG | Charleston, WV | TREES AND POWERLINES DOWN ON OLIVER STREET IN CHARLESTON |
| Feb 28, 8:37 AM EST | TSTM WND GST 64 | 3 Ne Charleston, WV | |
| Feb 28, 9:05 AM EST | TSTM WND DMG | 4 Ene Powellton, WV | TREES DOWN |
| Feb 28, 9:07 AM EST | TSTM WND DMG | 1 Ese Hawks Nest State, WV | TREES DOWN IN PARK |
| Feb 28, 9:15 AM EST | TSTM WND DMG | Canvas, WV | NUMEROUS TREES DOWN |
| Feb 28, 9:15 AM EST | TSTM WND DMG | Mount Nebo, WV | NUMEROUS TREES DOWN |
| Feb 28, 9:20 AM EST | TSTM WND DMG | Nettie, WV | NUMEROUS TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:47 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 1.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722
WUUS51 KRLX 281327
SVRRLX
WVC005-015-019-035-039-043-067-079-081-087-101-281415-
/O.NEW.KRLX.SV.W.0006.110228T1327Z-110228T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
827 AM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOONE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF MADISON...
CLAY COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLAY...
FAYETTE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...FAYETTEVILLE...BABCOCK STATE PARK...
SOUTHEASTERN JACKSON COUNTY IN WEST VIRGINIA...
KANAWHA COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
EASTERN LINCOLN COUNTY IN WEST VIRGINIA...
NICHOLAS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUMMERSVILLE...
EASTERN PUTNAM COUNTY IN WEST VIRGINIA...
NORTHWESTERN RALEIGH COUNTY IN WEST VIRGINIA...
SOUTHERN ROANE COUNTY IN WEST VIRGINIA...
SOUTHWESTERN WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 915 AM EST
* AT 826 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH CHARLESTON...OR NEAR
CHARLESTON...AND MOVING EAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARMET...ELKVIEW...COAL FORK...PINCH...BELLE...CHESAPEAKE...
CLENDENIN...EAST BANK...CEDAR GROVE...GLASGOW...AMMA...PRATT...
BURNWELL...GLEN...MONTGOMERY...SMITHERS...WALLBACK...POWELLTON...
GAULEY BRIDGE...HAWKS NEST STATE PARK...ANSTED...OAK HILL...MOUNT
HOPE...CRAIGSVILLE AND CAMDEN ON GAULEY.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 42 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
128 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 34...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 54 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
&&
LAT...LON 3810 8208 3874 8172 3841 8051 3807 8075
3810 8085 3809 8088 3806 8085 3808 8081
3805 8081 3802 8079 3782 8092
TIME...MOT...LOC 1327Z 287DEG 55KT 3833 8168
$$
131 follow-up statement
524
WWUS51 KRLX 281358
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
858 AM EST MON FEB 28 2011
WVC035-043-079-281406-
/O.CAN.KRLX.SV.W.0006.000000T0000Z-110228T1415Z/
PUTNAM WV-JACKSON WV-LINCOLN WV-
858 AM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN...SOUTHEASTERN
JACKSON AND EASTERN PUTNAM COUNTIES IN WEST VIRGINIA IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 42 AND 45 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 118
AND 128 IN WEST VIRGINIA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3803 8178 3865 8139 3841 8051 3807 8075
3810 8085 3809 8088 3806 8085 3808 8081
3805 8081 3802 8079 3782 8092
TIME...MOT...LOC 1356Z 281DEG 45KT 3809 8119
$$
WVC005-015-019-039-067-081-087-101-281415-
/O.CON.KRLX.SV.W.0006.000000T0000Z-110228T1415Z/
KANAWHA WV-WEBSTER WV-ROANE WV-CLAY WV-NICHOLAS WV-RALEIGH WV-
BOONE WV-FAYETTE WV-
858 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EST
FOR FAYETTE...NORTHEASTERN BOONE...NORTHWESTERN RALEIGH...NICHOLAS...
CLAY...SOUTHEASTERN ROANE...SOUTHWESTERN WEBSTER AND EASTERN KANAWHA
COUNTIES...
AT 849 AM EST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THE LINE OF STORMS EXTENDED FROM WHITESVILLE TO WALLBACK. A
STRONGER STORM WAS LOCATED NEAR POWELLTON...OR 11 MILES WEST OF
FAYETTEVILLE. THE LINE OF STORMS WERE MOVING TO THE EAST AT 60 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAY...
SWISS...IVYDALE...HAWKS NEST STATE PARK...MOUNT HOPE...OAK HILL...
ANSTED...HARRISON...THURMOND...DRENNAN...KESSLERS CROSS LANES...
WIDEN...BABCOCK STATE PARK...MUDDLETY...SUMMERSVILLE...NETTIE...
CANVAS...CALVIN...MOUNT NEBO...CRAIGSVILLE...COWEN AND CAMDEN ON
GAULEY
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 96 AND 97 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 8 AND
34...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 54 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
KANAWHA AND PUTNAM COUNTIES. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3803 8178 3865 8139 3841 8051 3807 8075
3810 8085 3809 8088 3806 8085 3808 8081
3805 8081 3802 8079 3782 8092
TIME...MOT...LOC 1356Z 281DEG 45KT 3809 8119
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 2:40 AM EST, 5 hours 47 minutes earlier.
Area forecast discussion, Feb 28, 2:40 AM EST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
240 AM EST MON FEB 28 2011
.SYNOPSIS...
STRONG COLD FRONT SWINGS TODAY...SEVERE WEATHER POSSIBLE. HEAVY RAIN
AND SATURATED TERRAIN COULD PRODUCE FLOODING PROBLEMS THROUGH THIS
EVENING. MUCH DRIER PATTERN FOR MIDWEEK.
&&
.NEAR TERM /THROUGH TODAY/...
A LOW PRESSURE SYSTEM...AND ITS ASSOCIATED COLD FRONT WILL BRING
THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN TODAY. SOME OF
THE STORMS COULD BECOME SEVERE THROUGH THIS EVENING. THE STRONGEST
STORMS WILL RIDE ALONG THE COLD FRONT...EXPECTED TO REACH SOUTHEAST
OH BY 15Z...AND THE OH RIVER BY 17Z. THEN...FRONT SWEEPS EASTWARD TO
PRODUCE BRIEF PERIODS OF VERY HEAVY RAIN...STRONG GUSTY WINDS
PERHAPS SOME SEVERE...AND LIGHTNING. STRONG DYNAMICS COULD LEAD TO
WEAK TORNADOES AS WELL.
MODELS INDICATE AN ENVIRONMENT DOMINATED BY DYNAMIC FORCING. STRONG
DEEP LAYER SHEAR...STORM RELATIVE HELICITY...CAPE UNDER 200
J/KG...PW NEAR 1.45 INCHES...SFC DEWPOINTS IN THE UPPER 50S...AND
STRONG BOUNDARY LAYER CONVERGENCE WILL ACCOMPANY THIS FRONT.
WITH NEAR SATURATED TERRAIN...THESE HEAVY RAIN CAN PRODUCE FLOODING
OF CREEKS...SMALL STREAMS AND LOW LYING AREAS THROUGH THIS EVENING.
NO CHANGES NEEDED FOR PREVIOUS TEMPERATURE FORECAST FOR MONDAY.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
WILL KEEP THIS DISCUSSION FAIRLY SHORT WITH ACTIVE WEATHER PENDING
THIS MORNING.
CLEAR THE FRONT AND THE POPS QUICKLY AFTER 00Z TUESDAY WITH THE
BOUNDARY CHARGING SOUTHEAST OF THE MOUNTAINS. FORECAST SOUNDINGS DRY
OUT COMPLETELY BEHIND THE FRONT...SUGGESTING A VERY SHARP GRADIENT
IN THE CLOUD COVER MONDAY NIGHT BETWEEN CLOUDY AND CLEAR. COLDER AIR
MASS WILL ADVECT IN...AND WILL SEE A STRONG DROP IN TEMPERATURES TO
BELOW FREEZING BY MORNING. NORTHWEST WINDS WILL STAY UP OVERNIGHT.
BEYOND THIS AIRMASS CHANGE INTO MID WEEK...BASICALLY CHASING CLOUDS
IN THE FORECAST...WITH THE MOST COVERAGE COMING FROM A COLD FRONT
THAT WILL CLIP THE NORTHERN ZONES AND HANG UP A BIT IN THE MOUNTAINS
WEDNESDAY. HIGH PRESSURE IN CONTROL OTHERWISE WITH DRY WEATHER
EXPECTED...AND SHOULD SEE HEALTHY DIURNAL RANGES.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
MODELS AGREE THAT MIDLEVEL ZONAL FLOW PATTERN AT THE START OF THE
EXTENDED PERIOD WILL BECOME A BIT MORE AMPLIFIED BY THE
END...RESULTING IN A TROUGH ACROSS THE EASTERN U.S. BY NEXT SUNDAY.
AS ALWAYS THOUGH...THE DETAILS DIFFER...ESPECIALLY FOR NEXT
WEEKEND. THE GFS IS IN THE CAMP PROMOTING A FASTER...WEAKER OPEN
WAVE ARRIVING IN THE LOWER OHIO VALLEY BY 00Z SUNDAY...WHILE THE
ECMWF WANTS TO BE ABOUT 12 HOURS SLOWER AND HANG BACK ENERGY LONGER
IN A STRONGER SHORTWAVE. THE 12Z RUN OF THE ECMWF IS A LITTLE
WEAKER AND QUICKER THAN ITS 00Z VERSION THOUGH. IT COULD BE
TRENDING TOWARDS THE COMPROMISE SOLUTION OFFERED BY HPC BETWEEN THE
GFS AND THE ECMWF...WHICH IS WHAT WILL BE FOLLOWED HERE.
STILL FORESEE A WEAK...DRY FROPA ON WEDNESDAY WITH HIGH PRESSURE
BRIDGING ACROSS A COLD FRONT. HIGH PRESSURE TRACKING ACROSS
SOUTHERN CANADA IS THEN IN COMMAND THROUGH THURSDAY. BACKED OFF ON
HPC TEMPERATURE SUGGESTIONS BOTH DAYS...TRYING TO KEEP THE NUMBERS
CLOSER TO MEX/ENSEMBLE IN THIS ZONAL PATTERN. READINGS WILL STILL BE
NEAR TO A BIT ABOVE NORMAL.
WARM FRONT APPROACHES ON FRIDAY AHEAD OF THE DEVELOPING
TROUGH...FOLLOWED BY THE SLOW APPROACH OF THE MAIN COLD FRONT WHICH
MAY NOT ARRIVE UNTIL LATE SATURDAY NIGHT OR SUNDAY. AS A
RESULT...ELECTED TO HAVE A SLOW INCREASE IN POPS FROM FRIDAY INTO
SATURDAY NIGHT. THERE WILL LIKELY BE A DRY PERIOD IN HERE SOMEWHERE
ONCE CWA GETS INTO THE WARM SECTOR...BUT FEEL IT IS TOO EARLY TO TRY
TO TIME THAT OCCURRENCE. START ALLOWING POPS TO FALL OFF ON SUNDAY
ONCE FROPA OCCURS. INCLUDED A SLIGHT CHANCE OF THUNDER AS WELL
GIVEN OVERALL STRENGTH OF SYSTEM AND SOUTHWEST FLOW OUT AHEAD. MEX
IS WARMER THAN THE ENSEMBLE FRI/SAT...AND THINK THAT IS REASONABLE
IN THIS SCENARIO. STAYED WARMER ON SUNDAY TOO...WITH FROPA TOUGH TO
TIME.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
RADAR IMAGES SHOW PCPN EXITING THE NORTHEAST SECTIONS TONIGHT.
EXPECT LIGHT WINDS OVERNIGHT...WITH MVFR CEILINGS DEVELOPING OVER
THE CENTRAL MOUNTAINS.
LOW LEVEL FLOW BECOMES STRONG OUT OF THE SOUTHWEST LATER TONIGHT
AS DEVELOPING WARM FRONT LIFTS NORTH. KEPT LOW LEVEL WIND SHEAR IN
THE TERMINALS ACROSS THE WESTERN LOWLANDS OVERNIGHT /ISSUED
CORRECTION/.
A WARM FRONT LIFTS NORTH OVERNIGHT. EXPECT A LULL IN WEATHER FROM 03Z
TO 10Z GENERALLY EAST AND SOUTH OF CRW OVER SOUTHERN WV AND SW
VA...WHILE...AT THE SAME TIME...THERE IS A PEAK IN ACTIVITY ACROSS
SE OHIO AND NW WV THROUGH ABOUT 10-15Z AS THE WARM FRONT LIFTS
NORTH OVERNIGHT.
A STRONG COLD FRONT...PASSING LATE MONDAY MORNING THROUGH THE
AFTERNOON HOURS AFFECTING MOST SITES...ESPECIALLY HTS...PKB...AND
CRW EARLY AFTERNOON...WILL CONTINUE ITS WAY SOUTHEAST THROUGH THE
EVENING HOURS.
MVFR/IFR CEILINGS AND VISIBILITIES POSSIBLE UNDER HEAVY RAIN...AND
PERHAPS SEVERE DAMAGING WINDS EXPECTED WITH SEVERE THUNDERSTORMS.
THEREFORE...EXPECT IFR IN CONVECTION DURING THE DAY ON
MONDAY...AHEAD OF...AND ALONG COLD FRONT. CEILINGS LOWERING NR 1
THSD FT BKN IN HEAVIER CONVECTION.
CONDITIONS WILL START TO IMPROVE FROM THE NW NEAR THE END OF THE
PERIOD...AS THE COLD FRONT PUSHES IN.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM
ALTERNATE SCENARIOS: TIMING THE SHOWERS AND LOWER CEILINGS AND
VISIBILITIES MAY VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 02/28/11
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EST 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14
CRW CONSISTENCY H H H H H H M M M L M L
HTS CONSISTENCY M L L M M L M M L L M L
BKW CONSISTENCY H H H H M L M L L M M L
EKN CONSISTENCY H H H H L H H H H M M L
PKB CONSISTENCY M M L L L L L L M L M L
CKB CONSISTENCY H H H L L H M L L L L L
AFTER 06Z TUESDAY...
LINGERING IFR POSSIBLE IN POST FRONTAL LIGHT RAIN SHOWERS EARLY MON
NT...ESPECIALLY OVER THE MOUNTAINOUS COUNTIES.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>011-013>020-
024>040-046-047.
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ066-067-075-076-
083>087.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...FLOOD WATCH THROUGH THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...26/ARJ
NEAR TERM...ARJ
SHORT TERM...26
LONG TERM...CL
AVIATION...ARJHazardous weather outlook, Feb 28, 2:12 AM EST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 212 AM EST MON FEB 28 2011 OHZ066-067-075-083-084-010715- PERRY-MORGAN-ATHENS-JACKSON OH-VINTON- 212 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 28 IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THE MONDAY AFTERNOON ALONG A STRONG COLD FRONT. PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ076-085>087-VAZ003-004-WVZ005>011-013>020-024>040- 046-047-010715- GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 212 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AHEAD OF AND ALONG A STRONG COLD FRONT. PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 28, 8:13 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 AM EST MON FEB 28 2011
WVZ006>008-013>018-026-027-035-036-281400-
BOONE WV-CABELL WV-CALHOUN WV-CLAY WV-FAYETTE WV-JACKSON WV-
KANAWHA WV-LINCOLN WV-MASON WV-PUTNAM WV-RALEIGH WV-ROANE WV-WIRT WV-
813 AM EST MON FEB 28 2011
...A STRONG THUNDERSTORM WILL AFFECT BOONE...EAST CENTRAL CABELL...
EASTERN LINCOLN...KANAWHA...NORTHWESTERN FAYETTE...NORTHWESTERN
RALEIGH...PUTNAM...ROANE...SOUTHEASTERN MASON...SOUTHERN CALHOUN...
SOUTHERN JACKSON...SOUTHWESTERN WIRT AND WESTERN CLAY COUNTIES...
AT 803 AM EST...A STRONG LINE OF THUNDERSTORMS WERE IN WESTERN AND
CENTRAL WEST VIRGINIA...EXTENDING FROM DUNLOW IN WAYNE
COUNTY...NORTHWARD TO NEAR RIPLEY. THE STORMS WERE MOVING RAPIDLY
TO THE EAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS AS THEY MOVE THROUGH THE AREA.
THE STORMS WILL MOVE THROUGH SOUTH CHARLESTON...SISSONVILLE...
ASHFORD...AND FOSTER AROUND 820 AM...CHARLESTON...MARMET
RACINE...AND SETH AROUND 820 AM...COAL FORK AND PINCH AROUND 825 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 28 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
140 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 44...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 65 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3904 8142 3870 8101 3867 8104 3861 8098
3829 8118 3827 8123 3825 8120 3788 8142
3806 8215 3863 8210
13Local storm report, Feb 28, 8:20 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
820 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0758 AM TSTM WND GST MILTON 38.41N 82.14W
02/28/2011 E70 MPH CABELL WV PUBLIC
&&
NNNNLocal storm report, Feb 28, 8:24 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
824 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0758 AM TSTM WND DMG MILTON 38.41N 82.14W
02/28/2011 CABELL WV PUBLIC
TREES DOWN.
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:14 PM EST | Special Weather Statement | RLX | Clay | 31 min |
| Feb 28, 6:19 AM EST | Severe Thunderstorm Warning | RLX | Wayne | 56 min |
| Feb 28, 6:42 AM EST | Severe Thunderstorm Warning | RLX | Jackson, Mason, Pleasants, Ritchie, Tyler, Wirt and 1 more | 63 min |
| Feb 28, 7:13 AM EST | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Wayne | 62 min |
| Feb 28, 7:14 AM EST | Tornado Warning | RLX | Wood | 32 min |
| Feb 28, 7:36 AM EST | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 54 min |
| Feb 28, 8:13 AM EST | Special Weather Statement | RLX | Boone, Clay, Jackson, Kanawha, Lincoln, Putnam and 1 more | 47 min |
| Feb 28, 8:33 AM EST | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo, Raleigh, Wyoming | 57 min |
| Feb 28, 8:38 AM EST | Severe Thunderstorm Warning | RLX | Barbour, Braxton, Calhoun, Clay, Gilmer, Harrison and 7 more | 67 min |
| Feb 28, 9:15 AM EST | Severe Thunderstorm Warning | RLX | Clay, Fayette, Nicholas, Raleigh, Webster | 30 min |
| Feb 28, 9:20 AM EST | Severe Thunderstorm Warning | RLX | Boone, Fayette, Logan, McDowell, Mingo, Raleigh and 1 more | 55 min |
| Feb 28, 9:25 AM EST | Special Weather Statement | RLX | McDowell | 35 min |
| Feb 28, 9:29 AM EST | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Randolph, Upshur, Webster | 61 min |
| Feb 28, 9:37 AM EST | Severe Thunderstorm Warning | RLX | McDowell | 53 min |
| Feb 28, 12:00 PM EST | Special Weather Statement | RLX | Calhoun, Doddridge, Gilmer, Harrison, Lewis, Upshur | 3 hr |
| Feb 28, 12:13 PM EST | Special Weather Statement | RLX | Wayne | 3 hr |
| Feb 28, 1:46 PM EST | Special Weather Statement | RLX | McDowell, Wyoming | 3 hr |
| Feb 28, 3:17 PM EST | Areal Flood Warning | RLX | Kanawha | 6 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.